Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 223, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 21, 2005, 5:30 PM CDT for Mobile County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2005, 5:30 PM CDT (22:30 UTC)
- Expired
- Jul 21, 2005, 6:06 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Mobile County, AL
The radar
The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:52 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 21, 2:52 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 252 PM CDT THU JUL 21 2005 .SYNOPSIS...WEAK SURFACE HIGH PRESSURE ACROSS THE AREA WILL DRIFT EAST WITH TIME. A BROAD SURFACE LOW PRESSURE SYSTEM MAY BE FORMING OVER THE CENTRAL BAHAMAS...THIS WILL DRIFT WESTERLY AND MAY FACTOR IN THE FORECAST LATER. A LARGE UPPER LEVEL HIGH OVER THE SOUTHWESTERN STATES WILL RIDGE EAST WITH TIME AND BY SUNDAY SHOULD BE CENTERED OVER THE LOWER OHIO VALLEY. && .SHORT TERM...HIGH PRECIPITABLE WATER VALUES AND A WEAKLY SHEARED ENVIRONMENT WILL ENSURE A GOOD COVERAGE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THE NEXT TWO DAYS. A WEAK VORTICITY MAXIMUM TRAVELING EAST ALONG THE SHEAR AXIS IS HELPING TO FIRE UP THE AFTERNOON STORMS AND WILL DO THE SAME ON FRIDAY AFTER DIMINISHING THIS EVENING. YET TO SEE IF DISTURBANCE OVER THE CENTRAL BAHAMAS DIRECTLY AFFECTS OUR FORECAST IN THE SHORT TERM. WILL CONTINUE TO HAVE RATHER HIGH AFTERNOON HEAT INDICES AND WILL CONTINUE TO MENTION IN THE FORECAST. .LONG TERM...A CONTINUATION OF THE MAINLY AFTERNOON AND EVENING SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS. MAXIMUM HEAT INDICES WILL REMAIN BETWEEN 100 AND 105 FOR THE MOST PART. A FEW APPROACHING 110 ALONG THE COAST DURING THE HEAT OF THE DAY. && .MARINE...LITTLE DAY TO DAY CHANGE IN THE MARINE CONDITIONS. STILL A BIT OF A LONG PERIOD SWELL OVER THE NORTHERN GULF BUT NOT CAUSING ANY APPARENT PROBLEMS...TIDES RUNNING ABOUT A HALF FOOT ABOVE NORMAL WITH TIDE GOING OUT THIS AFTERNOON. WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED THUNDERSTORMS THROUGH THE FORECAST PERIOD. && .FIRE WEATHER...HOT AND HUMID WITH SCATTERED SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 93 76 93 / 30 60 20 50 PENSACOLA 76 92 78 92 / 20 60 20 50 DESTIN 78 91 79 90 / 20 60 20 50 EVERGREEN 73 93 73 94 / 30 60 20 50 WAYNESBORO 73 94 73 96 / 40 60 20 50 CAMDEN 73 94 73 95 / 30 60 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Jul 21, 5:30 AM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT THU JUL 21 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-211700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A WEAK UPPER LEVEL DISTURBANCE WILL INTERACT WITH A HOT...MOIST AND UNSTABLE AIRMASS TO RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON. THE MAIN WEATHER THREAT WILL BE LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. SOME STORMS WILL LINGER WELL INTO THE EVENING HOURS...THEN GRADUALLY DISSIPATE BY MIDNIGHT. THE COMBINATION OF LIGHT TO MODERATE ONSHORE WINDS AND STRONG OUT GOING TIDES WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY...WITH NO SEVERE WEATHER EXPECTED. HIGH PRESSURE IS EXPECTED TO STRENGTHEN OVER THE REGION BY THIS WEEKEND AND HELP PUSH DAYTIME HIGHS INTO THE MID AND UPPER 90S. THE RESULTING HOT AND HUMID CONDITIONS COULD RESULT IN SOME AREAS EXPERIENCING DAYTIME HEAT INDICES OF 105 TO 110 DEGREES BY THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 21, 5:12 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 512 PM CDT THU JUL 21 2005 ALZ061-063-212245- LOWER MOBILE-UPPER MOBILE- 512 PM CDT THU JUL 21 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CENTRAL MOBILE COUNTY... AT 511 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER THE MOBILE REGIONAL AIRPORT...AND MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... KNOLLWOOD HOSPITAL...SEVEN HILLS...TILLMANS CORNER AND HUTCHENS ELEMENTARY SCHOOL THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:12 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.